Share Facebook


06-01-2013, 05:41 AM   #1
poorlygirl
 
poorlygirl's Avatar
 
Join Date: Mar 2013
Location: Grimsby, United Kingdom
Stopped azathioprine

So when I was puts on azathioprine along with humira, I just didn't take the azathioprine tablets. I don't know why, I just don't like tablets. Turns out I developed antibodies to the humira, so I stopped the humira but I kept saying I was taking the azathioprine when I wasn't.
I've not had a resection and in recovery, I know I should take the tablets to keep the crohns at bay. When I saw my nurse yesturday I said I was taking the tablets and I feltreally guilty so today I took my tablets.
I suppose I am writing this because I feel so bad, even though its only really effecting myself, and needed to get this all out.

I'm 19 and crohns for a year. Was on imfliximab and had a reaction. Was on humira and developed antibodies. Had a keyhole resection on 08/05/13.
06-01-2013, 07:01 AM   #2
Danico85
Senior Member
 
Danico85's Avatar
 
Join Date: Nov 2012
Location: Glasgow
Hi there

Id just like to try put your mind at rest about the azothiprine. Ive been on it for about 6 years now and its down to them that ive not had any surgery as yet. Id urge you to start taking them because they do take a couple of months to start working, so your definetly not doing yourself any favours by stopping and starting. The risks of aza are very very minimum and i take the highest dosage without any major side effects. So please help yourself by starting to take them again and dont tell any fibs to your doctors because they wont be able to treat you properly if you dont take there advice.

Wish you all the best
06-01-2013, 08:15 AM   #3
stacey1982
 
stacey1982's Avatar
 
Join Date: May 2013
Location: dagenham, United Kingdom
Hiya, I'm on those tablets, I decided to take myself off of them a few weeks back, biggest mistake....I had a 3 week, very painful flare up. I came clean to my doctor and he wasn't best pleased with me. I am back on them and taking them like I should be and I have been pain free for over a week now. I took myself off of them because I'm sure they r sending me round the bend. My emotions where all over the place when I was on them. When I was off of them I was fine, now I'm back on them properly I've been so moody again. My doc says that my lack of iron and B12 is what is causing my mood swings not the tablets.
__________________
To the world you are one person...to one person you are their world..
06-01-2013, 02:36 PM   #4
PsychoJane
Moderator
 
PsychoJane's Avatar
 
Join Date: Mar 2011
Location: Quebec

My Support Groups:
Hi poorly girl,
I understand that need to share about the "lie" that you carry. Even if it is mainly affecting you, you are not without knowing that you should have told the nurse or your GI and that, is generally annoying to carry on your own. It comes at time we take action to what we believe is the best but it does not mean that this action totally fit in your "initial" set of values if I may say. Anyway, that's not the only idea behind your post but just want to let you know I understand the feeling. I've been there, done that. It release the feeling of guilt a little and well, soon it will be good riddance.

For what it is of the AZA. I can understand how you want to avoid it. I think it is somewhat natural to want to avoid meds. It is just not how were are "suppose" to live right. Unfortunately for us, there sometime is no way for us of having a quality of life without them. My advice could be different if you had been suffering from CD for a while and new the "pattern" of you disease. In my 14 years of CD, I know I can be ok without medication for a while but these glorious phases are always secondary to surgery. At this point, considering you haven't had to deal with major/open surgery, I would be suggesting you to try the AZA pills. I am telling you this in respect to the fact you said you are intolerant to the Remicade and do not respond to your Humira anymore. These are facts you need to take into consideration. The options are not endless when it comes to CD =(. Give yourself a chance in trying the medication, if the side effects are present, and too important, reconsider what you will do but don't reject the idea of taking it as of now. I think it worth a try. Many respond very well to it and it keeps them in remission for long time. These moment when your disease is "sleeping" are moments to cherish.

Good luck with your reflexions!
__________________
Diagnosed UC 1999 then refractory CD.
Past Meds: Prednisone, asacol, cyclosporine, cyclophosphamide, mp6, Humira

Currently taking: Omega-3, D-3, med-free for the time being.
~~Oh! n sorry if what I write seems strange at times, English is not my main language!~~

You'd like to chat and feel facebook would ease this point,
send me a private message and i'll do so =)
06-02-2013, 04:18 AM   #5
alex_chris
Senior Member
 
alex_chris's Avatar
 
Join Date: Apr 2013
Location: Frankfurt, Germany
I have been on aza since 2003 (with a 2 year intermission from 2008 to 2010).

If you cannot take remicade or humira, but as you say you just had a resection you should definitely be on some form of long-term management drug.

Before starting aza (again), please talk to your GI that you haven't taken it, although you said you did. You shouldn't start with a too low or too high dosage without your GI knowing. Consider your doc someone who provides a service to you, not the other way around. It is better to tell him or her everything, the good, the bad and ugly. There is no shame or embarrassment to that.

Alternatively, ask your GI whether he could prescribe you with another biologic drug like cimzia etc. and see whether you can tolerate it (especially if humira kept you in remission).

I hope things will work out for you.
__________________
-----
Crohn's diagnosed in 1999
On Aza from 2003 to 2008 and from 2010 again until Today
60cm of smaller intestine removed in 2003
Vitamin therapy with D3, B6, B12, magnesium, zinc, folic acid for years
Iron therapy with Tardyferron 80mgx2 and Loesferron 80mg for years
Yoga, running, freeletics on the sport side!
06-06-2013, 09:24 AM   #6
kh216
Forum Monitor
 
Join Date: Jul 2012
Location: Barrington, New Jersey

My Support Groups:
It is really important that you tell your doctor the truth about your starting and stopping the medication, otherwise the doctor cannot truly help you. It is also important to discuss with him or her your anxieties about the medication.

I have never been on a biologic medicine but I have been aza and did not have any problems. For me personally, I think that I would be nervous being on both a biologic and an immunosuppressant drug. I would really need to discuss it with my doctor if it came to that. However, some people with Crohn's need both medications to keep their symptoms at bay and to avoid surgery. In the future, please be honest with your doctors.
Reply

Thread Tools


All times are GMT -5. The time now is 03:57 PM.
Copyright 2006-2017 Crohnsforum.com